I'm been on it for years and the pounds never come off no matter how much I watch what I eat and exercise. Wondering if it's this medication? Anyone experienced this?
I was on effexor for about 3 years and im getting ready to get back on it now. I dont remember weight gain or loosing was one of my side effects. I can really say that i gained but thats only because i LOVE food and i dont think its fair to blame it on the pill. LOL.
Hello jenragan. Effexor isn't known to be a drug where people gain weight. some do of course but in general no. I was taking for about a year, and had no weight gain, or weight loss. Best wishes,pledge
I have been on 225mgs of this medication for about a year now and haven't gained any weight or had issues maintaining my weight. I am currently not trying to loose any either. For me this medication pulled me outta the deepest depression and sent me on my way to getting my life back! Good luck!!
i have been on effexor for 2 months abd have gaines 20 lbs
I have been on Effexor since October. I gained 10 pounds and haven't been able to get rid of them. My doctor told me it was the medication and my choices were to stay on the medication (which is working wonders for me) or go off it and lose weight, whichever was more important to me. Since my anxiety nearly destroyed my marriage I chose the meds. Its difficult because it puts me a 30 pounds heavier than I want to be, but I look at my husband and family and know I made the right choice for me.Good luck!
I picked up weight - about 3 kilos. My doc says it is not the meds: its my appetite returning.. So, I am exercising and cutting back on chocolates and junk. All 5 other AD's I tried in the last 9 months totally took my appetite away.
The one that finally works (Effexor) just HAD to wake my appetite up!
All the best..
I have been on Effexor 150ER for 3 months. Prior to this med I was taking Zoloft. I gained 25 pounds in less then 5 months. I decided to give Effexor a try and get off of the Zoloft. Since I've been on Effexor I find my mood has been much better, however I am having an impossible time losing weight! I am never hungry and force myself to eat small healthy meals (yogurt, vegetables, anything under 150 calories). I run 2 miles a day and do yoga. I workout approximately 40 mins everyday of the week and am not able to lose anything! I'm a healthy 34 year old woman. Prior to the meds I weighed 118 and am 69 inches tall. I am opting to change my meds now in an effort to not go crazy!
I was on Effexor for hot flashes and only took it for 2 months. I put on 10 lbs. I got off of it because I had almost every side effect listed. I wish I had never taken this drug. It slowed my metabolism to where I can't take the weight off no matter how little I eat or how much I exercise. I'm wondering if my metabolism will ever return to normal. I've never had a weight problem and just want to get back to normal. Has anyone had success?
I have been on Effexor 75mg for nearly a year for hot flushes, which it fixed straight away. I am a lot less anxious as well and like being on it, but I also have gained about 9kgs. I have been desperately trying to get rid of it via exercise and diet but haven't been able to. I am also constantly tired. I am sure it has slowed down my metabolism.
Firstly Effexor is NO(T used to treat hot flushes. It is a serious drug and a long standing effective anti depressant. It also deals with anxiety. Pu8tting weight on does NOT occur due to a drug. There is ONLY one way to gain or lose weight. Eating more than you use gains weight and eating less loses weight. People here, including you, who claim to have put on weight because of the drug are wrong. If your appetite is there or not, you only gain if you eat more than you use in exercise etc. I'm saying "Don't blame the drug". You can control that if you try. As you can see most here don't know what's going on. One has hot flashes, assume she means flushes. And they all blame the drug rather than themselves. Clearly people who do NOT take responsibility for their treatment will not get better at ALL. Depression does cause us to lose interest in so much. At one stage I lost interest in eating, 5 months and lost 5 stone.
But depressive lifestyles cause us to return to over eating and sloth. I plead guilty to that of course but I made a choice. Eat as I wanted or get my head right. I did the latter.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Jan 2011 • 1 answer
Updated 31 Mar 2018 • 8 answers
Updated 26 Mar 2016 • 4 answers
Effexor XR - Have any of you had trouble with headaches on effexor rx , I have been on it for a year
Updated 27 Dec 2015 • 1 answer
Updated 4 Feb 2017 • 2 answers